Friday, February 12, 2010

Oh, no...


I ran out of oxazepams yesterday. My psychiatrist was supposed to fax a prescription to the pharmacy yesterday afternoon, but I found out at 5:30 pm that he had not done so and by that time it was too late to reach him. I called up this morning and made sure that the prescription was faxed today, but in the meantime I'm starting to notice that I've been going without and I'm having withdrawal symptoms. One of them is feeling very low and the other one is being unable to concentrate well, so I'll be glad when the delivery person from the pharmacy gets here with the pills. I've taken a temazepam instead, but it's very hard to do without the oxazepam.

I thought writing a post would keep my mind off it, but I'm not sure if it's going to work. It's a little bit difficult to keep focused and not be distracted by what's going on outside, like the neighbor shoveling snow and Tyke being very interested in that on the sofa by the window. I don't know if I'm making any mistakes in the structure of that sentence. I can't think about it well enough. It's like there are ants digging pathways in my head.

I don't recommend this to anybody. Whatever you do, don't run out of pills. It's so easy to get blasé about it and think you will have your next box of pills in no time, but you see what happens. One little mistake and you're screwed. My psychiatrist probably thought I still had some pills left and that I didn't wait till the last minute to order more.

The Exfactor was here this afternoon to pick up a package that was delivered here for him. He was only here for a little while, despite my plea for him to stay longer. I made it clear that I did not feel well, but he said he had too much to do. I couldn't think of another person to call to keep me company. My sister is out of town and I don't know anyone else who is suitable.

The thing is, that I'm still depressed to some extent and I don't know how much of that is because of Jesker or how much of that is just the way I am right now. I'm clearly not functioning well and don't know how to get out of the deep valley I'm in during the day. I even find it difficult to read right now and my book is lying untouched beside my pillow for days. If I can't read, there's clearly something wrong and all I do is lie on the sofa and drift in and out of sleep and cuddle with Tyke, the dearly beloved.

The temazepam has now started to work and I'm calming down a bit. The ants have stopped crawling in my head. It's really a sleep medication, so it will make me feel like taking a nap, but there's nothing wrong with that. Tyke amuses himself with empty plastic cola bottles. He chases them around the living room and crushes them in his jaws. They make a terrible racket and that's what makes them so attractive to him. He thinks he's got a prey and is killing it. He naps in between attacks. He lies beside me on the sofa with his head on my stomach. Very sweet.

Oh, I'm glad I'm relieved of the symptoms of no medication. It was really tough. I still don't feel quite normal, but it's a bit better. The "pams" all work very similar in that they all calm you down to some extent. I think I will go lie down for a little while now and may be get a little bit of sleep until the delivery person gets here.

Have a good day.

Ciao...

12 comments:

Babaloo said...

Oh weh, bad planning! I think you were probably too occupied and had other things on your mind than your medication. Hopefully the delivery person gets to you pronto!

Clever idea, giving Tyke empty plastic bottles. Honey loves them, too, but only outside. She loves when we kick one for her or throw it and she can then chase it. And of course, chew on it! :)

Hope you slept well! x

Wisewebwoman said...

Oh tough on you GSW with all you've gone through in the last while.
I feel the jonesing :^(
and I'm glad you have Tyke there.
ExF seems to be detaching, he wasn't much support when you went through the pain of Jesker's final illness.
Is there anyone else, like Yvonne, you can call on?
XO
WWW

Maggie May said...

Hope you get the medication very soon. I always try & have plenty of my medications (since chemo) as I would have great trouble getting a prescription through early at short notice. Its how the system works here.
I expect you were taken up with other things.
Can you make a chart & tick off how many tabs you have etc & keep an eye on things that way?

Hope you feel heaps better soon.
Maggie X

Nuts in May

Gail said...

That is the trouble with medicine...when you're out, you are up shit creek without the proverbial paddle!

Cheryl said...

I have done this before, since all our meds. in this house have to be done in 3 months supplies, by mail. It is hard to keep up with, especially when you are depressed or grieving or any other reason that makes it hard to focus. I am glad that the delivery person made it over and the negative symptoms are easing up. Sleep can be such a healer in itself.

Personally, I think the Exfactor was an ass, for not staying with you, to keep you company a bit longer. He knows you well enough, to know when you need the company. You have been through a lot with him, and been very kind to him throughout his behavior with this other woman. He could at least be a bit more kind and respectful. Just speaking my mind, but you should come before errands and such. He knew how much Jesker meant to you.

I'm glad Tyke is bringing you such joy. Nothing like a dog to keep a smile on your face and love in your heart.

Sending love and support, through the cyber world.
XXXXXXX
Cheryl

Friend of the Bear said...

Hi Nora. I remember having a couple of last minute scrapes when I was on medication. One difficulty being that Busprione is not regularly stocked by chemists here. I think I managed never to completely run out though.

I'm sorry the Exfactor wasn't able to give you more time. At least Tyke is incredibly eager to oblige you! The advantange of dogs over men ...

Bearfriend xx

laurie said...

yikes! meds are so powerful, going without can cause havoc. hopefully they will be there soon.

your depression is affected by the meds. your sadness is affected by jesker. two different emotions.

Frances said...

Hope everything is resolved today and that you feel better with your meds back on track. Don't be surprised if you get a mini-blip even after taking them, I remember that happened when you tried to wean yourself off meds before.
hugs

Twain12 said...

hope you are well, sending my love

Gail said...

Where the hell are you? I am jonesing for my Nora fix.

Hope all is well.

Maureen said...

Hope everything is okay. I had to laugh at the comments of dogs versus men, and couldn't agree more.... ;)

Take care.

Twain12 said...

thinking of you and hope you are OK